MAUDE Adverse Event Report: STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE L 7.5X40MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE L 7.5X40MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482804740
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the tab of an es2 blade screw fractured intra-operatively and remained in the patient.Subsequently, revision surgery was performed the next day where the screw was removed and replaced.
 
Additional Manufacturer Narrative
A visual inspection performed found the returned blade from the es2 screw to be fractured.Fracture occurred between 10-15 mm from the tulip head.Fracture surface is deformed uniformly in one direction.Device history records were reviewed for the corresponding lot and no relevant manufacturing issues were identified.A review of complaint history associated with the subject lot and catalog number was performed and no adverse trends were observed.It was reported that the tab of an es2 screw remained in the patient body and was removed by revision.X-ray's provided confirms the distal end of an es2 tab was still attached to the tulip of one of the screws.Initial surgery was performed on (b)(3) 2022.Revision was performed on (b)(3) 2022 to remove the entire screw.Only the fractured blade was returned.Visual inspection found the returned tab from the es2 screw to be fractured.Fracture occurred between 10-15 mm from the tulip head.Fracture surface is deformed uniformly in one direction.Deformation observed at the fracture location indicated a cantilevering force was applied to the tab at the fracture location.The es2 device stg was reviewed: ¿once the construct is finally tightened, the blades can be removed.Slide the blade remover, with the arrow on the blade remover pointing away from the center of the blades, down over one of the blades.¿ note: in addition to the positive stop, the laser markings and windows on the blade remover correspond to the blade lengths to indicate when the blade remover is fully seated.¿in the direction of the arrow, apply a force to break the blade off of the screw head.The blade remover will retain the blade within the instrument.With the blade remover outside of the wound, slide the button down to eject the blade.Repeat for the remaining blades.¿ the most likely cause of the reported event was determined to be cantilever force applied by the blade remover while not being fully seated on the blade.
 
Event or Problem Description

Brand Name
ES2 INTEGRATED BLADE SCREW SIZE L 7.5X40MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14053119
Report Number0009617544-2022-00042
Device Sequence Number4642027
Product Code NKB
UDI-Device Identifier07613327002225
UDI-Public07613327002225
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122845
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number482804740
Device Catalogue Number482804740
Device Lot Number210648
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2022
Supplement Date Received by Manufacturer06/07/2022
Initial Report FDA Received Date04/08/2022
Supplement Report FDA Received Date07/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown